Alert archive / Maine / Small Craft Advisories in 2011

Small Craft Advisory 49, NWS Gray, ME

May 6, 2011

NWS Gray, ME issued this small craft advisory at May 6, 2011, 3:35 AM EDT. It took effect at May 6, 2011, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 6, 2011, 3:35 AM EDT (07:35 UTC)
In effect from
May 6, 2011, 2:00 PM EDT
Expired
May 6, 2011, 11:33 PM EDT
In force
10 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WHUS71 KGYX 060735
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
335 AM EDT FRI MAY 6 2011

...GUSTY SOUTH WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT OVER THE
WATERS AHEAD OF DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC
COAST. WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES. WAVES WILL
INCREASE TO 5 TO 7 FEET.

ANZ150-152-154-062245-
/O.NEW.KGYX.SC.Y.0049.110506T1800Z-110507T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
335 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

* WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES. WAVES WILL INCREASE
  TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
3 follow-up statements
865 
WHUS71 KGYX 061402
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1002 AM EDT FRI MAY 6 2011

...GUSTY SOUTH WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT OVER
THE WATERS AHEAD OF DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC
COAST. WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES. WAVES WILL
INCREASE TO 5 TO 7 FEET.

ANZ151-153-070515-
/O.EXB.KGYX.SC.Y.0049.110506T1800Z-110507T1000Z/
PENOBSCOT BAY-CASCO BAY-
1002 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT SATURDAY. 

* WINDS AND WAVES: SEAS WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON
  THEN SUBSIDE THIS EVENING. GUSTS UP TO 25 KT WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-070515-
/O.EXT.KGYX.SC.Y.0049.110506T1800Z-110507T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1002 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM EDT SATURDAY. 

* WINDS AND WAVES: SEAS WILL BUILD TO 4 TO 7 FEET THIS AFTERNOON
  THEN SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
874 
WHUS71 KGYX 061907
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT FRI MAY 6 2011

...MARGINAL SCA CONDITIONS EXPECTED TONIGHT...

ANZ150>154-071000-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-110507T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
307 PM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* WINDS AND WAVES: SEAS WILL BUILD TO 3 TO 6 FEET THIS EVENING.
  GUSTS UP TO 25 KT WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
593 
WHUS71 KGYX 070333
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1133 PM EDT FRI MAY 6 2011

...SEAS WILL REMAIN HIGH OVERNIGHT...

.WITH THE LOSS OF DAYTIME HEATING WINDS HAVE DROPPED ACROSS THE
WATERS...THOUGH AN ISOLATED GUST TO NEAR 25 KTS WILL BE POSSIBLE EARLY
TONIGHT. HOWEVER...WAVES WILL REMAIN HIGH...BETWEEN 5 AND 7
FT...UNTIL EARLY SATURDAY MORNING.

ANZ150-152-154-071000-
/O.CAN.KGYX.SC.Y.0049.000000T0000Z-110507T1000Z/
/O.NEW.KGYX.SW.Y.0012.110507T0333Z-110507T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1133 PM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
EDT SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES: SEAS WILL REMAIN BETWEEN 5 AND 7 FT...BEFORE SUBSIDING
  EARLY SATURDAY MORNING. HOWEVER...AN ISOLATED GUST UP TO 25 KT WILL BE
  POSSIBLE OVER THE OUTER WATERS EARLY TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ151-153-070445-
/O.CAN.KGYX.SC.Y.0049.000000T0000Z-110507T1000Z/
PENOBSCOT BAY-CASCO BAY-
1133 PM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE RELAXED AND WILL CONTINUE TO DROP OVERNIGHT. SEAS WILL
REMAIN AROUND 5 FT NEAR THE ENTRANCE TO BAYS EARLY TONIGHT BEFORE
GRADUALLY SUBSIDING.

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:12 PM EDT, 12 hours 23 minutes earlier.

Area forecast discussion, May 5, 3:12 PM EDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
312 PM EDT THU MAY 5 2011

.SYNOPSIS...
LOW PRESSURE OVER NORTHERN MAINE WILL HEAD NORTHWEST INTO EASTERN
QUEBEC TONIGHT WHERE IT WILL STALL AND WEAKEN ON FRIDAY. A TROUGH OF
LOW PRESSURE WILL SWING INTO THE REGION FROM THE WEST FRIDAY NIGHT
AND WILL SLOWLY CROSS THE AREA ON SATURDAY. HIGH PRESSURE WILL BUILD
IN BEHIND THE TROUGH SUNDAY THROUGH MONDAY AND WILL HOLD OVER THE
REGION THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE UPR LVL CUTOFF ROTATES IN PLACE OVER THE NE TNGT. THE
ASSOCIATED SFC LOW ACTUALLY DRIFTS TO THE NW OVERNIGHT...FROM NRN
MAINE INTO CANADA. THIS KEEPS LOTS OF MOISTURE AROUND AS H8 TEMPS
COOL OVERNIGHT. AS A RESULT EXPECT QUITE A BIT OF CLOUDINESS...
ESPECIALLY N...MT AND FOOTHILL ZONES WITH ISOLD TO SCT SHRA S AND
LIKELY TO OCCASIONAL N/MT ZONES. TREND WILL BE FOR SHOWER ACTIVITY TO
GRADUALLY EASE UP OVERNIGHT AS THE SFC AND UPR LVL SYSTEMS TREND A
BIT TO THE N OR NW. PRCP TYPE WILL GRADUALLY CHG TO SHSN OVER THE
N/MT ZONES FROM HIGHER TO LWR ELEVATIONS THRU THE NGT AS THE
FREEZING LVL LOWERS WITH CONTINUED CD AIR ADVECTION OVERNIGHT.
THERE COULD BE SOME LGT ACCUMULATION ...MAINLY IN THE HIGHER
ELEVATIONS TNGT. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS
GUIDANCE THEN ADJUSTED FROM THERE...MAINLY TO RAISE THE CHC OF
PRCP...ESPECIALLY N/MT AND INTO FOOTHILL ZONES.

&&

.SHORT TERM /FRIDAY/...
THE UPR LVL CUTOFF WILL LIFT TO THE N AND THE SFC LOW IN CANADA
WILL WEAKEN. THIS WILL RESULT IN LESS SHOWER ACTIVITY AND LESS
CLOUDINESS ACROSS THE FCST AREA...THOUGH THE S WILL SEE MORE
IMPROVEMENT IN THE WX AND STARTING EARLIER. IT WILL TAKE MUCH OF
THE DAY TO SEE ANY REAL IMPROVEMENT N. GENERALLY USED GFS40 AND A
BLEND OF MAV/MET MOS THEN ADJUSTED FROM THERE...AGAIN MAINLY TO
RAISE THE CHC OF PRCP ACROSS THE N/MT AREAS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST FRIDAY NIGHT WILL
BRING THICKENING CLOUDS AND AN INCREASING CHANCE OF SHOWERS TO THE
FORECAST AREA. BEST CHANCE OF SHOWERS WILL BE IN THE
MOUNTAINS...ALTHOUGH MINOR SHORTWAVE MOVING THROUGH SOUTHERN NEW
ENGLAND WILL ALSO BRING A GOOD CHANCE OF SHOWERS TO SOUTHERN NEW
HAMPSHIRE AND SOUTHWEST MAINE BY SATURDAY MORNING. LIMITED MOISTURE
AND FORCING WILL KEEP QPF ON THE LIGHT SIDE. HAVE GONE SLIGHTLY
ABOVE GUIDANCE FOR MINS DUE TO CLOUD COVER...ESPECIALLY IN THE
NORTH.

TROUGH WILL SLOWLY CROSS THE REGION ON SATURDAY RESULTING IN MOSTLY
CLOUDY SKIES AND A CHANCE OF SHOWERS THROUGHOUT THE FORECAST AREA.
ONCE AGAIN EXPECT LITTLE IN THE WAY OF QPF. MAY SEE A FEW SUNNY
BREAKS DEVELOP IN WESTERN ZONES DURING THE AFTERNOON AS THE TROUGH
WEAKENS AND PUSHES EAST. DESPITE MOSTLY CLOUDY SKIES WILL SEE
TEMPERATURES NEAR NORMAL WITH 50S AND LOWER 60S IN THE NORTH AND
READINGS RANGING THROUGH THE 60S IN THE SOUTH.

DECREASING CLOUDS SATURDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST BEHIND THE TROUGH. EXPECT PARTLY CLOUDY SKIES ACROSS MUCH
OF THE REGION BY MORNING. TIMING ON THE CLEARING WILL MAKE OVERNIGHT
LOWS A BIT TRICKY BUT SHOULD GET ENOUGH COOLING IN FOR MID 30S IN
THE NORTH AND LOWER TO MID 40S IN THE SOUTH.

HIGH PRESSURE BUILDS IN FROM THE NORTHWEST SUNDAY THROUGH MONDAY
WITH LATEST GFS COMING INTO LINE WITH LAST NIGHTS ECMWF WHICH KEEPS
HIGH PRESSURE IN CONTROL OVER THE NORTHEAST FOR MUCH OF THE WEEK.
ONLY FLY IN THE OINTMENT MAY COME ALONG ON TUESDAY AND WEDNESDAY
AS UPPER LOW ASSOCIATED WITH THE WEEKEND SURFACE TROUGH CLOSES OFF
OVER THE MARITIMES AND ROTATES MOISTURE BACK INTO THE REGION FROM
THE NORTHEAST. NOT LOOKING FOR MUCH IF ANYTHING IN THE WAY OF
PRECIP BUT CLOUDS MAY BACK INTO MUCH OF WESTERN MAINE ON TUESDAY
ALONG WITH AN INCREASING COOL NORTH FLOW.

VARIABLE CLOUDINESS WILL LIKELY LAST THROUGH MUCH OF WEDNESDAY
BEFORE DIMINISHING LATE IN THE DAY INTO WEDNESDAY NIGHT. UPPER LEVEL
RIDGE BUILDING IN FROM THE WEST WILL KEEP THIS TREND GOING WEDNESDAY
NIGHT WITH MOSTLY SUNNY SKIES AND WARMER TEMPERATURES RETURNING FOR
THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...VFR TO MVFR IN ISOLD TO SCT -SHRA
EARLY TNGT THEN VFR LATER TNGT AND FRIDAY AS WX SLOWLY IMPROVES
THRU THE SHORT TERM. SOMEWHAT GUSTY W SW WINDS DEVELOP FRIDAY.

LONG TERM...VFR FRIDAY NIGHT. AREAS OF MVFR CEILINGS DEVELOP ON
SATURDAY...IMPROVING TO VFR SATURDAY NIGHT. VFR SUNDAY THROUGH TUESDAY.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY/...WINDS AND SEAS REMAIN BELOW
SCA LEVELS...HOWEVER THE SW FLOW INCREASES FRIDAY CAUSING SEAS TO
BUILD. WINDS AND SEAS COULD REACH INTO MINIMAL SCA CRITERIA LATE
FRIDAY. AT THIS TIME WON'T PUT UP AN SCA...BUT MAY EVENTUALLY NEED
ONE.

LONG TERM...SCA'S LIKELY FRIDAY NIGHT FOR WINDS/SEAS.

&&

.FIRE WEATHER...
WITH LOTS OF CLOUDS, SHOWERS AND COOL TEMPS TDA THE FIRE DANGER
WAS KEPT LOW. HOWEVER...OVER THE NEXT FEW DAYS THE WX WILL SEE
MORE SUNSHINE...LESS CHC OF SHOWERS AND WARMING TEMPS ALONG WITH
DRYING DEW POINTS/LOWERING RH VALUES. THUS THE FIRE DANGER LEVELS
WILL BE RISING DESPITE VEGETATION GREEN UP SLOWLY DEVELOPING FROM
S TO N.

&&

.HYDROLOGY...
A RIVER FLOOD WARNING WAS ISSUED FOR THE KENNEBEC RIVER AT
SKOWHEGAN FOR VERY MINOR FLOODING. NOT EXPECTING THE ANDROSCOGGIN
RIVER TO REACH FLOOD STAGE AT GORHAM NH...BUT IT WILL BE CLOSE SO
WE WILL CONT TO MONITOR.

&&

.CLIMATE...
THE MONTHLY CLIMATE SUMMARIES FOR APRIL FOR PORTLAND, ME
/PWMCLMPWM/...CONCORD NH /PWMCLMCON/ AND GRAY, ME /PWMCLMGYX/ HAVE
BEEN ISSUED THIS MORNING. ALSO, A RECORD EVENT REPORT FOR PORTLAND
/PWMRERPWM/ WAS ISSUED THIS MORNING FOR A RECORD WARM LOW TEMP
FOR PWM FOR THE MONTH OF APRIL. THESE CLIMATE PRODUCTS ARE ALSO
AVAILABLE ON OUR WEB SITE AT WWW.WEATHER.GOV/GYX

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

Nearby

Small Craft Advisories in Maine, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.